Volume 7, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 6, 3133–3747
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Cohomology of the space of commuting $n$–tuples in a compact Lie group

Thomas John Baird

Algebraic & Geometric Topology 7 (2007) 737–754

arXiv: math.AT/0610761

Abstract

Consider the space Hom(n,G) of pairwise commuting n–tuples of elements in a compact Lie group G. This forms a real algebraic variety, which is generally singular. In this paper, we construct a desingularization of the generic component of Hom(n,G), which allows us to derive formulas for its ordinary and equivariant cohomology in terms of the Lie algebra of a maximal torus in G and the action of the Weyl group. This is an application of a general theorem concerning G–spaces for which every element is fixed by a maximal torus.

Keywords
Lie groups, cohomology
Mathematical Subject Classification 2000
Primary: 57S99
References
Publication
Received: 21 November 2006
Revised: 13 February 2007
Accepted: 22 March 2007
Published: 30 May 2007
Authors
Thomas John Baird
Department of Mathematics
University of Toronto
Toronto
Ontario M5S 2E4
Canada